question-icon

What causes anxiety and visual problems after taking psychedelic mushrooms?

default
Posted on Mon, 8 Sep 2014
Question: Hey I'm 20 years old and took some psychedelic mushrooms. The past few days I have experienced extreme anxiety and my eyes are dialated very large. Am having trouble sleeping, having hot flashes. This was my first experience. It's been 3 days.What constricts pupils? How long before this wears off?
doctor
Answered by Dr. Chintan Solanki (21 minutes later)
Brief Answer:
This might be due to overdose

Detailed Answer:
Hello,

Thanks for using HealthCareMagic.

You have taken first time Psychedelic mushrooms so you are more scared. Normally this mushroom cause effects on sensory and emotional nervous system.You feel more relax due to that.
However if you are not used to and by chance relatively high dose taken, some side effects are there.
These effects includes feeling of excessive anxiety, increase hearing, visual problems, increase body circulation so hot flushes and overall due to this anxiety effects , you were not able to sleep.

Normally this drug is cleared from body in 1 to maximum 3 days. But sometime it induces anxiety disorder in some people.

So if your symptoms are not decreasing day by day please consult a doctor.
If it has been decreasing it will be totally wean off in a day or maximum 3 days.

And please note that this mushrooms are not safe and it also comes under narcotic drugs in most of the country.So please do not take in future.

Get well soon and best wishes,

regards,
Dr. Chintan Solanki.
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Chintan Solanki (1 hour later)
Can I do anything to help speed the process? I really need to sleep but can't and it's making me more paranoid. Would nighttime cold medicine be ok. I have been trying to drink a lot of water. What do you suggest.
doctor
Answered by Dr. Chintan Solanki (1 hour later)
Brief Answer:
yes you can take medicine

Detailed Answer:
You can take medicine like zolpidem or clonazepam for sleep with doctor's prescription.
Taking a cup of warm milk before fifteen minutes for going to bed will also help in sleep. Driniking water will help you to clear it.
Regards.
Dr. Chintan Solanki.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes anxiety and visual problems after taking psychedelic mushrooms?

Brief Answer: This might be due to overdose Detailed Answer: Hello, Thanks for using HealthCareMagic. You have taken first time Psychedelic mushrooms so you are more scared. Normally this mushroom cause effects on sensory and emotional nervous system.You feel more relax due to that. However if you are not used to and by chance relatively high dose taken, some side effects are there. These effects includes feeling of excessive anxiety, increase hearing, visual problems, increase body circulation so hot flushes and overall due to this anxiety effects , you were not able to sleep. Normally this drug is cleared from body in 1 to maximum 3 days. But sometime it induces anxiety disorder in some people. So if your symptoms are not decreasing day by day please consult a doctor. If it has been decreasing it will be totally wean off in a day or maximum 3 days. And please note that this mushrooms are not safe and it also comes under narcotic drugs in most of the country.So please do not take in future. Get well soon and best wishes, regards, Dr. Chintan Solanki.